Florida, 2007Rip Currents in Florida, March 22, 2007
March 22, 2007 · NWS TAE · 2 events in 1 county or zone
Fifty rip currents were reported in the waters off Walton County by the South Walton County Fire District during the afternoon of March 22. These rip currents were directly responsible for the drownings of two men, one at Grayton Beach, and the other at Miramar Beach.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Fifty rip currents were reported in the waters off Walton County by the South Walton County Fire District during the afternoon of March 22. These rip currents were directly responsible for the drownings of two men, one at Grayton Beach, and the other at Miramar Beach.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Mar 22, 8:45 AM EST, 4 hours 45 minutes earlier.
Area forecast discussion, Mar 22, 8:45 AM EST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
945 AM EDT THU MAR 22 2007
.UPDATE...MOSTLY CLEAR SKIES THIS MORNING FOR ALL OF THE CWA
EXCEPT FAR EASTERN ZONES WHERE AREA OF LOW STRATUS PERSISTS. THIS
AREA IS BEGINNING TO SHRINK IN SIZE WITH DAYTIME HEATING AND
SHOULD SCATTER OUT BY MIDDAY. OTHERWISE...EXPECT PARTLY CLOUDY
SKIES AND MILD TEMPS THIS AFTERNOON WITH HIGH PRESSURE IN CONTROL
AT SFC AND ALOFT. WILL UPDATE ZONES TO REFLECT STRATUS OVER
EASTERN ZONES. OTHERWISE...NO SIGNIFICANT CHANGES PLANNED.
&&
.AVIATION...SOME LINGERING STRATUS ACROSS SOUTH GEORGIA AND NORTH
FLORIDA THIS MORNING ALONG THE INTERSTATE-75 CORRIDOR. THIS SHOULD
BURN OFF IN THE NEXT HOUR AND A HALF. GENERALLY SOUTHEAST TO EAST
LOW-LEVEL FLOW TODAY WILL BRING SCATTERED TO BROKEN STRATOCUMULUS
ACROSS THE REGION FROM THE ATLANTIC. CIGS WILL BE GENERALLY BE IN
THE 4000 TO 7000-FT RANGE. FOR TONIGHT AND TOMORROW MORNING...I
EXPECT A LITTLE MORE PATCHY FOG AND STRATUS THAN PREVIOUS MORNINGS
AS WIND GRADIENT WEAKENS SLIGHTLY.
&&
.MARINE...WINDS AND SEAS BEGINNING TO DIMINISH OFFSHORE AS
GRADIENT STARTS TO RELAX. WINDS NOW DOWN AROUND 15 KNOTS WITH SEAS
BELOW 6 FEET. WILL DROP HEADLINE WITH UPDATE AND CONTINUE DOWNWARD
TREND THROUGH AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 79 53 82 53 83 / 0 0 0 0 0
PANAMA CITY 77 56 80 56 81 / 0 0 0 0 0
DOTHAN 80 53 81 53 83 / 0 0 0 0 0
ALBANY 79 53 81 53 82 / 0 0 0 0 0
VALDOSTA 78 52 81 53 83 / 0 0 0 0 0
CROSS CITY 80 53 80 53 83 / 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GMZ...NONE.
&&
CAMP/WATSON
Hazardous weather outlook, Mar 22, 3:40 AM EST, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
440 AM EDT THU MAR 22 2007
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-230845-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
440 AM EDT THU MAR 22 2007 /340 AM CDT THU MAR 22 2007/
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT...
HIGH PRESSURE AND RELATIVELY DRY CONDITIONS ARE EXPECTED TO CONTINUE
TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
HIGH PRESSURE WILL REMAIN IN CONTROL OVER THE WEEKEND PROVIDING
LIGHT WINDS AND DRY CONDITIONS ACROSS THE AREA. EXPECT A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS NEXT WEEK ON TUESDAY AND
WEDNESDAY AS AN UPPER-LEVEL DISTURBANCE AND AN ASSOCIATED FRONT
APPROACH FROM THE WEST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.
GIBBS
Rip Current, Coastal Walton
- When
- March 22, 1:30 PM EST
- Where
- Coastal Walton forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Law Enforcement
- Coordinates
- 30.619, -86.171 (the zone’s center; the record gives no point)
Walton County Sheriff officials reported that a man drowned when a kayak carrying him and his teenage son overturned off Grayton Beach State Park. The son swam safely to shore.
Rip Current, Coastal Walton
- When
- March 22, 3:00 PM EST
- Where
- Coastal Walton forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Law Enforcement
- Coordinates
- 30.619, -86.171 (the zone’s center; the record gives no point)
Walton County Sheriff officials reported that a man drowned while attempting to rescue four people who were in distress on a raft. The four people on the raft made it safely to shore. The man was trapped in a combination of a rip current and a long shore current running parallel to the beach. The drowning occurred more than 800 yards from the nearest lifeguard tower at Miramar Beach.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in California, March 22, 20073 deaths · 1 event
- Damaging Winds in Michigan, March 22, 2007$65,000 · 52 kt wind · 2 events
- Hail in Illinois, March 22, 2007$50,000 · 1.75 in hail · 5 events
- Damaging Winds in Oklahoma, March 22 to 23, 2007$20,000 · 56 kt wind · 4 events
- Hail and Damaging Wind in Texas, March 22, 2007$18,000 · 0.88 in hail · 3 events
- Flood in Michigan, March 22 to 24, 2007$15,000 · 1 event
- Hail in Wisconsin, March 22, 20071.75 in hail · 5 events
- Hail in Texas, March 22, 20071.75 in hail · 4 events
- Hail in Missouri, March 22, 20071 in hail · 3 events
- Hail and Damaging Winds in Michigan, March 22, 200752 kt wind · 3 events
- Hail in Kansas, March 22, 20071 in hail · 2 events
- Hail in Illinois, March 22, 20070.88 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21469, 21470.